Medical Specialty >> Dermatology

Doctors Lounge - Dermatology Answers

Back to Dermatology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/18/2017.

Forum Name: Dermatology Topics

Question: Swelling, redness & pain on the top of my right foot.


 lmironov - Wed Jan 28, 2009 4:32 pm

Hello,

I had a pretty bad cold/flu and a couple of weeks after the flu, my right foot has a swelling and redness on the top part, in the middle (between the ankle and the toes). The toes and the ankle themselves are ok. It also hurts me.
The blood test indicated that I have hight lymphocyte count and a low RDW.
I am taking Duricef antibiotic, but I am not sure if this is the right drug for treating this.

I am very concerned, could you please tell me what may be causing my foot pain and the abnormal blood test results?

Thank you so much!
 John Kenyon, CNA - Mon Mar 02, 2009 10:19 pm

User avatar Hi there --

This sounds suggestive of a rheumatic, possibly autoimmune problem. There's an inflammatory process going on locally, and it could be due to an unrealized injury or perhaps a residual problem that was caused by the same virus that caused your flu-like symptoms earlier.

If this doesn't respond to non-steroidal anti-inflammatory medications (over-the-counter NSAIDs like ibuprofin or naprosyn) then you'll need to have this checked by either an orthopedist or rheumatologist. It doesn't seem like an orthopedic problem however, because of the elevated lymphocyte count and low RDW.

I hope this is helpful to you. Good luck with this and please follow up with us as needed.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us